Venlafaxine and tamoxifen

Common Questions and Answers about Venlafaxine and tamoxifen

pristiq

I had a tumour removed last year was lucky enough not to have chemo thanks to a procedure called a Mammaprint, have been prescribed tamoxifen for five years and it is really getting me down. I can't sleep due to night sweats which are so bad that I change the bed linen every day as its soaking wet. Does anyone know anything that can combat this, have tried homeopathic remedies and evening primrose oil but neither worked. Don't think i can put up with this for another 3.
Watch Out For Interactions with Tamoxifen (Nolvadex) Breast cancer is the most common cancer in women and tamoxifen (NOLVADEX ) is used commonly in the treatment and sometimes in the prevention of this disease. In 2007, 1.7 million prescriptions were filled for tamoxifen. However, recent evidence suggests that certain other drugs can reduce the anti-cancer effects of tamoxifen, potentially increasing cancer recurrence and reducing survival.
After a week on Tamoxifen, I experience moderate to severe sleep disturbances. I am reluctant to take a sleeping pill or add a low dose anti-depressant to my regime. What vitamins supplements (or other remedies) and in what doses might help reduce hot flashes at night?
I have the usual intense hot flashes, night sweats,moodiness depression, inability to concentrate, memory changes,insomnia etc associated with menopause but which can also be attributed to Tamoxifen. My concern at the moment is with vulvular itching and labial and perianal tearing. The itching is especially bad at night and I tear even with gentle wiping or looking to see what hurts. My gynecologist told me to use premarin topical cream for 2 weeks and then vagifem.
It make be a well know issue now, but when my wife began Tamoxifen treatment following her breast cancer surgery and radiation, I saw an article on TV regarding drug interaction between Paxil and Tamoxifen. We immediately mentioned it to my wife's oncologist, and he initially dismissed it and told my wife to continue to take the two drugs as prescribed. About a week later, we got a phone call from the physician, in the evening after hours, with the orders to STOP! the Paxil immediately.
Some types of antidepressants, called SSRI (selective serotonin reuptake inhibitor), which can be very effective in treating depression, may sometimes may help with hot flashes and with sleep disturbances. These drugs can take several weeks before they are effective and should not be stopped abruptly. One such drug which is may be used effectively with tamoxifen is venlafaxine (Effexor). You might ask your doctor if this would be appropriate for you to try.
You're talking about Tamoxifen and Paxil used at the same time, yes? It has been proven that certain SSRI's which is what Paxil is do stop the benefits of tamoxifen. From Pharmacist's Letter's: July 2009, vol 25, no. 7 "You'll see new warnings not to combine tamoxifen with certain SSRIs..paroxetine, fluoxetine, and sertraline. .... Women have a higher risk of breast cancer recurrence if they take tamoxifen along with paroxetine, fluoxetine, or sertraline...
One concern, however, is that paroxetine may have a drug interaction with tamoxifen, interefering with the way the body uses the tamoxifen which could theoretically reduce its efficacy. Other antidepressants, such as venlafaxine (Effexor), which work similarly do not appear to have this interaction and may be preferred for individuals who take tamoxifen.
I'm taking tamoxifen, and I have hot flashes that are really bothering me, sometimes a time or two a day, sometimes ever two hours . It feels as if needles are sticking my arms and legs, and I break into a sweat. I read somewhere that there is another medicine that does what tamoxifen does, without the hot flashes. I do not remember the name of the pill. Could you tell me?
She was happy as a clam, and doing great on a maintenance dose of Paxil until a routine mammogram revealed early breast cancer. Two surgeries and radiation, and she in great shape. Then we start Tamoxifen, an anti-cancer drug for breast cancer for the next 5 years. All was going well until we heard news report that Tamoxifen and SSRI's like Paxil don't mix well. "Stop the Paxil immediately!", she was instructed. Alternatives? .....enter Venlafaxine.
Hi, I have been on Effexor XR for 3 years and I have gained about 40-50pounds, most when my dose was increased to 225, now I am on 75mg b/c I'm getting ready to wean off the medicine in a couple of weeks,and I haven't lost anything yet. My eating habits have not changed and I exercise. I have always been underweight and I could eat whatever I wanted...I'm only 26 years old...I know my metabolism has changed some, but not enough to pack on 40 pounds.
How can client who take tamoxifen and who suffer a great deal from hot flushes, sweats, & sleeplessness control their symtoms best?
These hot flashes with the Tamoxifen are really a BIG bother. And I have a feeling that needles are sticking me in my legs, arms, and the top of my bald head. At times I have to go outside (when in church or other meetings) and cool off or take the wig off. I was talking to a lady yesterday that said her doctor took her off tamoxifen, and substituted Arimedex. But I looked Arimedex up on internet and it seems to be given for other reasons.
Once the body get used to the effects of tamoxifen and the symptoms controlled, the effexor can be gradually discontinued. Regards to you and your friend.
This happened four times in two days. Then I went to Psychiatrist, he prescribed Escitalopram for one month and then Venlafaxine with Extended Release for another one month. Then in May 2004 after that I went to Psychiatrist, but he was out of station, then I decided to take again Testosterone Undecanote Cap. But after three hours I started feeling like vomiting, mouth was drying, frequent erections, and can’t sleep whole night.
during second stage my BP rost to 170/100 from 140/90 and My HR went to 117. I had a flip in my heart and the doc stopped tread mill and said I have VT and refer me to a cardiologist. Did Angio and Echo all being normal. Had an event monitor for one week: The summary of Event monitor is HR varies from 40 to 140 with a sinus pause of 1.37 secs. No VT,VF with one or two pvcs. The events trigred by me or the machine finds possible VT or SVT, sinus tachy, or sinus brady.
I AM ON THE 4TH ROUND OF 6 ROUNDS OF ACT, AND THE NIGHT SWEATS ARE THAT STARTED OUT MILD ARE NOW EVERY 2 HOURS AS SOON AS I GO TO BED, AND ARE JUST ABOUT UNBEARABLE, BUT HOT FLASHES DURING DAY NOT A PROBLEM. I TAKE 800MG OF VIT E AND A AT 20000MG, SELENIUM, B12,CALCIUM WITH D AND A MULTI DAILY, ALONG WITH GALLONS OF WATER. CAFFEINE IS LIMITED TO 1 DIET COKE PER DAY, RED MEAT IS LIMITED TO 1-2 TIMES PER WEEK.
I must add that Metformin died or affect her psyche in any way.
We discovered by a news report that Paxil counteracts the effect of Tamoxifen, so she had to switch to Venlafaxine. The first month she took it, was a very wierd time. Random confusion, crying, and disorientation. Then it smoothed out and she's been fine. She plans to return to Paxil once her Tamoxifen treatment if completed in November. Getting off the Venlafaxine could prove to be interesting.
I was wondering where the best place for me would be to find a complete list of medicines I should stay away from with Long QT syndrome. I have a list but it is over 5 years old, and I am in need of a new one! Thank You!
I have been on Effexor xr for 4 1/2 wks. It has done nothing for my anxiety and actually feel worse now agoraphobic. They had me up to 150mg which made me feel unreal and out of it so they put me back down to 75mg. I know its not right for me the side effects are too bad. My question is how to get off I am so scared of the withdrawl symtoms. I have had every s/e on it including confusion muscle tension dizziness insomnia agitation to name a few so will the withdrawl symtoms be worse.
I've been off of mine for 4 days now and I don't know I would have started on it in the first place had I known what the withdrawal would be like. I've been on Zoloft and Wellbutrin in the past and neither were even close to the severity of coming off of this one. The zapping feeling in my head and eyes is awful as well as the tingling in my hands. I haven't slept more than 4 hours a night in about a week so it's just hitting me all around.
MedHelp Health Answers